Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2015, Article ID 721637, 8 pages
http://dx.doi.org/10.1155/2015/721637
Research Article

Closed-Form Solutions of the Thomas-Fermi in Heavy Atoms and the Langmuir-Blodgett in Current Flow ODEs in Mathematical Physics

School of Applied Mathematical and Physical Sciences, Department of Mechanics, Laboratory of Testing and Materials, National Technical University of Athens, Zographou Campus, Theocaris Building, 5 Heroes of Polytechniou Avenue, 157-73 Athens, Greece

Received 25 March 2015; Revised 2 July 2015; Accepted 7 July 2015

Academic Editor: Hang Xu

Copyright © 2015 Efstathios E. Theotokoglou et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Two kinds of second-order nonlinear, ordinary differential equations (ODEs) appearing in mathematical physics are analyzed in this paper. The first one concerns the Thomas-Fermi (TF) equation, while the second concerns the Langmuir-Blodgett (LB) equation in current flow. According to a mathematical methodology recently developed, the exact analytic solutions of both TF and LB ODEs are proposed. Both of these are nonlinear of the second order and by a series of admissible functional transformations are reduced to Abel’s equations of the second kind of the normal form. The closed form solutions of the TF and LB equations in the phase and physical plane are given. Finally a new interesting result has been obtained related to the derivative of the TF function at the limit.